1. Get our daily digest email where we email the latest new topics from our Strictly Health forum to keep up with the latest developments! Click here to subscribe.

Questions on john of ohio regimen

Discussion in 'Your Living Room' started by Griffdus, Feb 4, 2019.

  1. Griffdus

    Griffdus New Member

    6
    0
    1
    Feb 4, 2019
    I have been on the joh regimen for nearly 5 weeks. After 2nd week i felt the best i have in years for a prob 4 to 5 days. Then it turned south .is it normal for symptoms to increase before it gets better?
     
  2. John of Ohio

    John of Ohio Member

    563
    18
    18
    May 17, 2014
    Yes, a very frequent event with both my regimen, and also with antiherpetic therapies. When either begin to suppress herpes virus activity (replication, consequent inflammation of inner ear tissues) there can be increased Meniere's symptoms.

    But in most cases, this eventually subsides. The viruses become suppressed, symptoms subside. It appears that that the temporary, early increase in symptoms predicts their eventual control. Persist (and keep safe, of course).

    Let us know how things progress.

    --John of Ohio
     
    • Like Like x 1
  3. Griffdus

    Griffdus New Member

    6
    0
    1
    Feb 4, 2019
    Thanks so it is a good thing and sounds like there is hope
     
  4. Rebecca

    Rebecca Member

    60
    6
    8
    Jan 19, 2019
    So, the JOH regimen or taking the antiherpetic prescription meds can cause the Meniere's symptoms to increase? Has there been a pattern as far as how long it might take for the symptoms to subside again? Is your JOH regimen something to do in place of meds, or along with meds? How long have you been following your regimen, Jon of Ohio, and how severe were your symptoms when you started? Just trying to obtain more info, and appreciated any feed back. Where do we locate the info for the regimen?
     
  5. teesdale

    teesdale Member

    237
    15
    18
    Oct 24, 2014
    John will probably respond in more detail, but for me it took right around 6-7 weeks before I started a symptom-free stretch. Currently, I am on both the JOH regimen and prescription Antivirals. I have found that when my symptoms return it is normally traced to me falling off on taking both the JOH and A/V treatments. I have been on either full JOH or partial since 2008. I have been on the A/Vs since 2015. My latest blood work is fine.

    It's hard to tell if things got any worse when I first started since things were pretty bad.

    You can find the regimen at: http://www.zoominternet.net/~kcshop/JOH.PDF

    Best of health to you!
     
    • Informative Informative x 1
  6. Griffdus

    Griffdus New Member

    6
    0
    1
    Feb 4, 2019
    Another question do i need to stop any of these vitamins before lumbar puncture. I have one friday
     
  7. John of Ohio

    John of Ohio Member

    563
    18
    18
    May 17, 2014
    I see no reason to delete any parts of the regimen. But this is something you check on with a physician, familiar with spinal taps, etc. Ask.

    --John of Ohio
     
  8. Griffdus

    Griffdus New Member

    6
    0
    1
    Feb 4, 2019
    So i have been on the regimen for a few months now and i havent had a full blown vertigo attack in prob 6 to 7 weeks. I had 1 time where it felt like a start of one for a brief second and then went away. I was originally diagnose with dysfunction amd menieres in both ears by audiologist and a ent. Recently i seen a nuerologist working with john hopdkins institute about vestitublar implants. Wich told me he does feel i have menieres but more of a central issue. So i was rang threw the testing process again more in depth mri. Spinal tap .blood tests looking for paraneoplastic syndromes .autiomunne. etc. They could not find anything wrong causing it but basically t9ld me i have bilateral dysfunction . Non orthopedic imbalamce and some downbeat nystagmus induced by head shake. I feel good not having the vertigo lately. But any recommendations as to the constant off balance and nystagmus . I take b5 and b6 already also with the joh regimen .also take CBD oil for anxiety
     
  9. Joy Bannister

    Joy Bannister New Member

    12
    0
    1
    Dec 17, 2018
     
  10. Joy Bannister

    Joy Bannister New Member

    12
    0
    1
    Dec 17, 2018
    John Of Ohio, I'm ready to start your protocol but concerned about interactions with my Thyroid meds. Any information or thoughts?
     
  11. zotjen

    zotjen Member

    169
    7
    18
    May 12, 2014
    Joy, you should always check with your doctor if you have concerns about drug interactions.
     
  12. John of Ohio

    John of Ohio Member

    563
    18
    18
    May 17, 2014
    I've had Hashimoto's thyroiditis, requiring 138 mcg of levo-thyroxine a day for 30 years. Use of my regimen affected the efficacy of the levo-thyroxine in no way. For me, no interactions whatsoever.

    But, if concerned, check with your prescribing doctor.
     
  13. Rgv

    Rgv Member

    94
    24
    8
    Mar 30, 2019
    John,
    Questions for you,,,
    I've been on your regimen for about 5 days, last pill to get was lysine so 5 days with the first 3 pills you listed . I have noticed in the last 48 hrs more constant dizziness
    I only had an initial vertigo attack then mine morphed into more constant dizziness so i have atypical Menieres according to inner ear dr
    Questions are,,
    Did you have vertigo , dizziness or both with Menieres ?
    Is it normal once on the regimine to get constant dizziness back before I may get any better?
    Does the lysine itself cause the temporary setback ? I was doing ok on vinpocetine and bioflavinoid,,, Should I stop lysine ?
    Sorry for all the questions, just kind of down right now
    Thank you ,
    Ron
     
  14. FNC

    FNC New Member

    15
    1
    3
    Apr 18, 2019
    Hmm...interesting. I started the whole JOH regimine at once (probably ill advised but am desperate for relief) and have also had *constant* dizziness since starting the protocol 3 weeks ago, too. I was thinking if upping the lysine to 4500mg daily but now I'm not so sure (at least not yet). I can't even handle slight motion. I would also love an answer to this.

    --F.
     
  15. John of Ohio

    John of Ohio Member

    563
    18
    18
    May 17, 2014
    With both lysine and the prescription antiherpetic drugs symptoms often get worse at the start. The herpes viruses seem to become more active, or their inflammation gets worse.

    But in most such cases, this indicates that the lysine or antiherpetic is actually working; starting to suppress the herpes activity. Don't arbitrarily discard the lysine because things got worse for a time. Persistence usually is rewarded with eventual symptomatic suppression or decline.

    Keep us posted.

    --John of Ohio
     
  16. Rgv

    Rgv Member

    94
    24
    8
    Mar 30, 2019
    John,
    Last question for now,,,
    Is this herpes virus the same one I read about when I Google "inner ear herpes virus",,,it's called herpes zoster oticus?
    If so, they say you get a rash on the outside of your ear but I have none.
    Can you confirm ?
    Thnx again,
    Ron
     
  17. John of Ohio

    John of Ohio Member

    563
    18
    18
    May 17, 2014
    Unknown. And few if any have had external rashes before or during Meniere's episodes. Not a factor of concern. Regardless, suppress the putative virus by taking lysine and/or prescription antiherpetics.

    --John of Ohio
     
  18. Rgv

    Rgv Member

    94
    24
    8
    Mar 30, 2019
    John,
    Been on your regimen almost 2 weeks now.
    Still feeling a bit more dizzy. I did add valtrex so not sure it's that, both, or just one of the 2.
    Should I stay the course and for how much longer if the increase in dizziness lasts ?
    I guess I'm looking for a timeline on the increase in symptoms if these are indeed working vs the virus. I don't want to just quit. Anyone else on this regimen feel free to jump in..would appreciate any feedback at this point.
    Thnx,
    Ron
     
  19. Tony Wilson

    Tony Wilson New Member

    27
    4
    3
    Apr 2, 2019
    RGV I've been on both the AVs and JOH for 2 weeks without issue. For background data I also have been on JOH for about 2 years but not as disciplined as I should've been. I've also taken betahistine, triamterene for 1 year, and recently topomax to help with headaches but I've only seen an increase in those so the verdict is out on that. However, I can say that the last few weeks I've felt more sure on my feet and less of the "oh s#$t" here comes an attack phase that we all experience far too often. I also had two days last week where I could use a cell phone with my affected ear and have a conversation. Was pretty cool.
     
  20. Rgv

    Rgv Member

    94
    24
    8
    Mar 30, 2019
    Thanks Tony, happy to hear you're doing better. I'm trying to get to 3000mg of valtrex. First day i took all the pills at once so maybe overload as i was very dizzy on top of my usual dizzy. I'm splitting them up now. On JOH regimen too. Keep me posted on your end...thnx
     

Share This Page